How long were you on the steroids? It may just be a temporary reaction/discoloration. Have you seen your doctor again about the problem?
If not, I would suggest you do, They may be able to offer some other way to repair the issue.
Not a mid wife at all. Some people react negatively to steroids, or it could be an inactive ingredient in the cream.
Steroids don't typically cause discoloration or thinning, as far as I am aware.
The vulva is a sensitive area and I agree, a follow up with a new gun might be the best option to see if what she believes is happening, is in fact a result of the steroid.
One concept is "thinking a thought strengthens the thought."
This can run away, where thinking the thought ("I don't like the way I look down there") strengthens the thought, causing one to think of it more, in an endless cycle.
The trick is to break this cycle. Take time out from thinking about it. The less one thinks about it, the more the idea fades away.
"Distraction" or "Redirection" is one method. Distract oneself from thinking about it by engaging in something else, occupy the mind with some other task, or story, or TV, or book.
Another thing that may help is practicing Mindfulness Meditation. One way is 'Return your focus to the present moment. When your mind wanders, return your focus to the present moment." Focus on what you see, hear, smell, feel. Or scan your body from top to bottom, noticing how you feel. When a thought enters your mind, let it go, and return your focus to the present moment.
Another variation is if you notice you are obsessing on this idea, take a step back and just notice that you are obsessing on this idea (that you don't like how you look down there), and just allow it to be, as in "Wow, I am really obsessing over this. I am noticing that I am really obsessing over this. I am amazed at this, and in awe of how powerful that thought is."
Note this isn't a "Rationalize the thought away" or "think of a solution", this is just noticing. (hard to explain).
(There's an app called "Headspace" you can download and try. There are brief animated videos explaining the concept at the beginning of lessons 1,3,5,7,9. There are other meditation apps one can try too. I'm not trying to advocate or sell any particular one. I just like the animated videos at the beginning of the odd numbered Headspace meditations. They're free to watch.)
The benefit of meditation is if one can do it daily then over about 2 months it will strengthen certain parts of the brain, making it a lot easier to deal with obsessive thoughts.
It's not so much how we look down there, as it is we may attach a huge emotional significance to how it looks down there. One idea is to uncouple that emotional significance, so nothing physically changes, we just don't have such a huge emotional significance attached to it anymore, which frees us, as we then no longer obsess over it.
So my two ideas are "Distraction / Redirection" and Mindfulness / Meditation (which I admit the connection isn't apparent at first how this will help, but it's been known to help significantly.)
Hi, I am so sorry to hear how you are suffering over this problem. I am confused about a couple of things, though. I may have read it wrong, but are you saying that you can't stop yourself from using the cream? If that is the case, I would definitely throw it away. Also, I understand how it is itching and burning, but is it interfering with intercourse with your husband? This would be a big problem. You have had many great suggestions on here, in particular meditation. I have anxiety too and meditate to relaxation videos on Amazon. Very effective. But, I am still thinking the skin will heal itself in good time as the cells replace themselves. It means that you would need to stop touching it and aggravating the skin even more. I had a problem like this many years ago and went to my doc. It turned out I was using soap that I was allergic to. She told me only to wash on the outside of the genitals. Also, I have since found a very good body wash that you might like to try because it is anti-allergic. It is called Cetaphil Extra Gentle Body Wash. Good luck.